Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 227, NWS Shreveport, LA

June 13, 2009Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2009, 3:47 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2009, 3:47 AM CDT (08:47 UTC)
Expired
Jun 13, 2009, 4:30 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 13, 3:27 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 AM CDT SAT JUN 13 2009

.DISCUSSION...
SEVERE THUNDERSTORM ORIGINATING IN CENTRAL OKLAHOMA CONTINUES TO
TRACK SOUTHEAST ACROSS MCCURTAIN COUNTY AT THIS TIME. ASSUMING THE STORM
HOLDS TOGETHER THROUGH THE HIGHER TERRAIN OF THE REGION...IT WILL
LIKELY SKIM THE NORTHERN PORTIONS OF THE FORECAST AREA PROVIDING
PRECIPITATION AND CLOUDS TO HOPE AND EL DORADO THROUGH SUNRISE.
WENT AHEAD AND INCLUDED MOSTLY CLOUDY SKIES THROUGH MID-MORNING
FOR THIS REGION AS THIS STORM DISSIPATES AND HIGH CLOUDS SLOWLY
ERODE.

MAIN STORY FOR THE NEXT SEVERAL DAYS WILL BE A GRADUAL DECLINE IN
PRECIPITATION ALONG WITH AN INCREASING TREND IN AFTERNOON HIGH
TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD.

AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION...IMPULSES RIDING
ALONG THE NORTHERN PERIPHERY OF THE RIDGE CAN BE EXPECTED TO SPARK
CONVECTION ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS TODAY
THROUGH SUNDAY AFTERNOON. ALTHOUGH SCATTERED CONVECTION IS
EXPECTED DURING THE NEXT 36 HOURS ACROSS THIS REGION...ISOLATED
SEVERE STORMS ARE POSSIBLE.

THE RIDGE WILL SUPPRESS CONVECTION LATE IN THE WEEKEND ALLOWING
HIGH TEMPERATURES TO TREND UPWARD TO THE MID 90S AREAWIDE. AS
GROUND MOISTURE BECOMES DEPLETED THROUGH THE PERIOD...HIGHS MAY
CLIMB INTO THE UPPER 90S. WILL CONTINUE TO MONITOR THESE TRENDS
FOR ADJUSTMENTS IN THE LONG TERM. /05/

&&

.AVIATION...
A CLUSTER OF STRONG/SEVERE TSRA CONTINUES MOVING SE ACROSS OK...AND
COULD AFFECT KTXK OR KELD TOWARD 13/1100 UTC /IF IT HOLDS
TOGETHER/.  AMDS TO THESE TAFS WILL BE MADE AS CONDITIONS WARRANT.

IN GENERAL...I PLAN ON CONTINUING A MAINLY VFR FLIGHT
CATEGORY FORECAST FOR THE AREA TERMINALS.  BRIEF FLIGHT CATEGORY
REDUCTIONS TO MVFR DUE MAINLY TO LOW CIGS COULD BE SEEN TOWARD
SUNRISE...BUT ARE EXPECTED TO LIFT BETWEEN 13/1400-1500 UTC.
SHRA/TSRA WILL BE POSSIBLE...ESPECIALLY FROM KTXK-KELD.  WITH THE
DIFFICULTY IN CONVECTIVE TIMING THOUGH...I PLAN ON KEEPING MOST
TERMINALS DRY AT THIS TIME.  /D. BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  73  96  74  96 /  20  20  20  10  10
MLU  95  73  95  74  96 /  20  10  20  10  10
DEQ  93  72  92  72  92 /  40  40  30  10  10
TXK  93  73  94  74  94 /  30  20  20  10  10
ELD  94  72  94  72  96 /  30  20  30  10  10
TYR  95  74  95  74  95 /  20  20  10  10  10
GGG  95  73  95  73  95 /  20  20  20  10  10
LFK  96  73  96  73  97 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/21

In the hours before

Special weather statement, Jun 12, 10:48 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT FRI JUN 12 2009

ARZ051-130415-
HOWARD-
1048 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER POINT...CORINTH AND DIERKS...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CORINTH...OR 6 MILES NORTH OF NASHVILLE...
MOVING EAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING
JUST WEST OF THE CENTER POINT COMMUNITY...AND IS ALSO MOVING EAST AT
15 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15
Special weather statement, Jun 13, 2:22 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 AM CDT SAT JUN 13 2009

OKZ077-130830-
MCCURTAIN-
222 AM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 330 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF NASHOBA...OR 12 MILES EAST
OF CLAYTON...MOVING SOUTHEAST AT 40 MPH.  IF THE THUNDERSTORM
MAINTAINS ITS CURRENT SPEED...IT COULD AFFECT NORTHERN MCCURTAIN
COUNTY.  COMMUNITIES SUCH AS PICKENS...BATTIEST...AND SMITHVILLE MAY
BE AFFECTED BY THIS THUNDERSTORM BETWEEN 2 45 AND 3 AM.

IN ADDITION...THIS THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE
HAIL AND DAMAGING WINDS ACROSS EASTERN OKLAHOMA.  IF THE STORM
MAINTAINS ITS INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED FOR MCCURTAIN COUNTY.

PEOPLE IN MCCURTAIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.  STAY
TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:23 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier37 min
Jun 13, 4:59 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.